MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE PULSE GENERATOR

BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE PULSE GENERATOR
Model Number E051
Medical Device Problem Codes Premature Discharge of Battery (1057); Device Displays Incorrect Message (2591); Noise, Audible (3273)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 11/27/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this implantable pulse generator emitted beeping tones and an alert for voltage too low for projected remaining capacity.A replacement surgery will be scheduled.No additional adverse patient effects were reported.
 
Event or Problem Description
It was reported that this implantable pulse generator emitted beeping tones and an alert for voltage too low for projected remaining capacity.This device was explanted at a surgical intervention.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Patient code 3191 captures the reportable event stating that the patient was sent to surgery.The returned implantable pulse generator was analyzed and a review of the device memory confirmed that a low voltage alert, code 1003, was recorded.The battery voltage was lower than expected, but still supported full device function.Using historical daily battery voltage measurement data, engineers determined that this device was demonstrating behavior consistent with a high current condition associated with a compromised low voltage capacitor connected to the device's battery.Low voltage capacitors are used in the device's high voltage charging operation in order to facilitate fast charge times.Malfunction of these capacitors resulted in a high current drain, which was depleting this device's battery faster than normal.Boston scientific has issued an advisory communication regarding an older subset of cognis/teligen devices that is more susceptible to this anomaly.Specifically, the performance of a low voltage capacitor may be compromised over time, causing an increased current drain that can lead to premature battery depletion.This particular device was not included in the advisory population.

Brand Name
PUNCTUA ICD
Common Device Name
IMPLANTABLE PULSE GENERATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key9571568
Report Number2124215-2019-27592
Device Sequence Number2132914
Product Code LWP
UDI-Device Identifier00802526480683
UDI-Public00802526480683
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S235
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/08/2014
Device Model NumberE051
Device Catalogue NumberE051
Device Lot Number100683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date04/06/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age57 YR